Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Consistent Low CD4 Count
Mar 22, 2010

I am now 58 years old. I began meds (Sustiva) three and one half years ago. Just over a year ago, because of dreams, my doctor switched me to Truvada, Reyataz, and Norvir. My CD4 count was under 120 when I started treatment with a high viral load. I am tested every three months. With one exception, my viral load has been undetectable. My CD4 usually wavers between 180 and 230. Though I have not become ill, it is a constant concern. Is there anything I should discuss with my doctor?

Response from Dr. Frascino

Hi,

Unfortunately, not everyone responds to combination antiretroviral therapy (cART) exactly the same way. You have had an excellent virologic response (viral load plummeting from "high" to undetectable), but a much less impressive immunologic response (CD4 rising only moderately from 120 to 180-230). There are a number of potential reasons for a less than optimal CD4 response to cART. See below. Unfortunately, we do not have a reliable, safe and effective means for treating some of these underlying conditions yet. That is why it's critically important for HIVers to begin treatment before there is severe CD4 depletion. Stay tuned to this site. We'll keep you updated as promising new treatment modalities to address problems like yours become available.

Good luck.

Dr. Bob

Related post from the archive: Stubborn T-Cells



Previous
Male spa massage risk
Next
The question which is never asked + donation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement